Rituxan #1

Apprehensive, that was me; you know how they say that nurses make the worst patients? Well. it’s true! Today was day one of Rituxan/Rituximab infusions and you’d think I’d never had an IV before! But, symptoms of lupus and Sjogren’s Syndrome had gotten too great to be controlled any longer with the Prednisone and Plaquenil I take.

My rheumatologist and neurologist decided that Rituxan® was the treatment that would benefit me the most and have the fewest side effects. Before starting the medication, the nurse drew blood, sent the results to my doctor and gave me two medications: Benadryl™ and a steroid. Both were intended to decrease the chances of a reaction:  So, that was the reason for increased restless leg syndrome twitching. IV benadryl was the culprit!

The first treatment was pretty smooth with only one disruption: the nurse needed to stop the infusion because my tongue became ‘tingly.’ That was an early sign of potential life-threatening reaction, so we decided to err on the side of caution and stop the infusion for a while. She resumed the infusion after about 20 minutes, but more slowly this time.

I spent the rest of the time; well, I had lots of things to do, but I slept-after I ate lunch at the infusion center. Yes, they delivered sandwiches to each large cubicle (@5′ x 10′), I sat in a reclining chair complete with television and heated blanket! I had brought books on tape, movies, Facebook, and twitter; but did I do any of those things? NO! I slept.

The next day, my skin was a little flushed, my doc said to observe it, but the flushing was gone by evening. So, all in all, day #1, no problems. I’m scheduled to have the infusions weekly x 4 then the doctor will reevaluate and determine how often in the future I’ll need them.

Hits : 1020

One thought on “Rituxan #1

Let us all know how bright you are; share your thoughts and shine!